# SDR CA110926001

- Difficulty date: March 5, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Piper PA-28-235
- Engine: Pwa PW206B
- System (JASC): 7320 · Fuel Controlling System
- Part: Hydromech Unit
- Part number: 8063861
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) WHILE ENROUTE AT CRUISE, TORQUE SETTING 60 PERCENT, THE NR 1 ENGINE SUDDENLY DROPPED TO 20 PERCENT TORQUE AND HAD CAPTION "MANUAL MODE" APPEAR IN CDS.  RESET FUNCTION HAD NO EFFECT.  PILOT REGAINED CONTROL OF ENGINE WITH "TWIST GRIP",  RESET POWER AND MADE PRECAUTIONARY LANDING AT AIRPORT.  NO CODES RECORDED IN THE EEC.  AFTER EVERYTHING SHUTDOWN, PILOT POWERED UP ACFT TO SEE IF PROBLEM STILL PRESENT, NO "CAUTION ADVISORY" IN CDS, EVERYTHING CHECKED OUT NORMAL IAW FLIGHT MANUAL ON RUN UP, AND WAS ABLE TO HOVER TAXI ACFT OFF RUNWAY TO FBO.  MECHANIC THEN WENT THRU ALL ELECTRICAL CONNECTORS, CLEANED IAW THE MFG AMM PROCEDURES, AND 2 OR 3 MORE "STATIC" CHECKS OF SYS, AND WAS FINALLY ABLE TO GET A REPEAT OF THE CAUTION ADVISORY "MANUAL MODE" TO APPEAR IN THE CDS, AGAIN WITH NO "CODES" STORED IN THE EEC.  REPLACED THE FMM (PN: 8063-861, SN: 12316624) WITH O/H UNIT.  NO FURTHER RE-OCCURRENCE AFTER ABOUT 1.5 HRS.  FLYING & PUTTING IT THRU ITS PACES.
